Hepatic toxicity of Vitamin A and synthetic retinoids

MICHAEL B. FALLON, JAMES L. BOYER

Research output: Contribution to journalArticle

31 Citations (Scopus)

Abstract

Vitamin A and synthetic retinoids have recently been used increasingly in a variety of health related concerns. Hepatic toxicity is an uncommon but serious side‐effect of several Vitamin A derivatives which may lead to cirrhosis. This review will focus on the clinical and pathologic findings of hepatic involvement in chronic hypervitaminosis A and on the evidence concerning the potential hepatotoxicity of currently available synthetic retinoids.

Original languageEnglish (US)
Pages (from-to)334-342
Number of pages9
JournalJournal of Gastroenterology and Hepatology
Volume5
Issue number3
DOIs
StatePublished - Jun 1990
Externally publishedYes

Fingerprint

Retinoids
Vitamin A
Hypervitaminosis A
Liver
Fibrosis
Health

Keywords

  • etretinate
  • isotretinoin
  • Key words:
  • liver
  • retinol
  • synthetic retinoids
  • Vitamin A.

ASJC Scopus subject areas

  • Hepatology
  • Gastroenterology

Cite this

Hepatic toxicity of Vitamin A and synthetic retinoids. / FALLON, MICHAEL B.; BOYER, JAMES L.

In: Journal of Gastroenterology and Hepatology, Vol. 5, No. 3, 06.1990, p. 334-342.

Research output: Contribution to journalArticle

@article{87524362665b4b99957229fb13b23e14,
title = "Hepatic toxicity of Vitamin A and synthetic retinoids",
abstract = "Vitamin A and synthetic retinoids have recently been used increasingly in a variety of health related concerns. Hepatic toxicity is an uncommon but serious side‐effect of several Vitamin A derivatives which may lead to cirrhosis. This review will focus on the clinical and pathologic findings of hepatic involvement in chronic hypervitaminosis A and on the evidence concerning the potential hepatotoxicity of currently available synthetic retinoids.",
keywords = "etretinate, isotretinoin, Key words:, liver, retinol, synthetic retinoids, Vitamin A.",
author = "FALLON, {MICHAEL B.} and BOYER, {JAMES L.}",
year = "1990",
month = "6",
doi = "10.1111/j.1440-1746.1990.tb01635.x",
language = "English (US)",
volume = "5",
pages = "334--342",
journal = "Journal of Gastroenterology and Hepatology (Australia)",
issn = "0815-9319",
publisher = "Wiley-Blackwell",
number = "3",

}

TY - JOUR

T1 - Hepatic toxicity of Vitamin A and synthetic retinoids

AU - FALLON, MICHAEL B.

AU - BOYER, JAMES L.

PY - 1990/6

Y1 - 1990/6

N2 - Vitamin A and synthetic retinoids have recently been used increasingly in a variety of health related concerns. Hepatic toxicity is an uncommon but serious side‐effect of several Vitamin A derivatives which may lead to cirrhosis. This review will focus on the clinical and pathologic findings of hepatic involvement in chronic hypervitaminosis A and on the evidence concerning the potential hepatotoxicity of currently available synthetic retinoids.

AB - Vitamin A and synthetic retinoids have recently been used increasingly in a variety of health related concerns. Hepatic toxicity is an uncommon but serious side‐effect of several Vitamin A derivatives which may lead to cirrhosis. This review will focus on the clinical and pathologic findings of hepatic involvement in chronic hypervitaminosis A and on the evidence concerning the potential hepatotoxicity of currently available synthetic retinoids.

KW - etretinate

KW - isotretinoin

KW - Key words:

KW - liver

KW - retinol

KW - synthetic retinoids

KW - Vitamin A.

UR - http://www.scopus.com/inward/record.url?scp=0025109656&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0025109656&partnerID=8YFLogxK

U2 - 10.1111/j.1440-1746.1990.tb01635.x

DO - 10.1111/j.1440-1746.1990.tb01635.x

M3 - Article

C2 - 2103414

AN - SCOPUS:0025109656

VL - 5

SP - 334

EP - 342

JO - Journal of Gastroenterology and Hepatology (Australia)

JF - Journal of Gastroenterology and Hepatology (Australia)

SN - 0815-9319

IS - 3

ER -